Alert archive / Kansas / Winter Storm Warnings in 2010

Winter Storm Warning 3, NWS Dodge City, KS

February 20, 20105 counties in Kansas

NWS Dodge City, KS issued this winter storm warning at Feb 20, 2010, 9:20 PM CST for 5 counties in Kansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2010, 9:20 PM CST (03:20 UTC)
Expired
Feb 21, 2010, 5:29 AM CST
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Edwards County, KS, Hodgeman County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 73 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WWUS43 KDDC 210320
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
920 PM CST SAT FEB 20 2010

...SIGNIFICANT WINTER WEATHER TONIGHT INTO SUNDAY...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL AND
SOUTHERN PLAINS TONIGHT AND SUNDAY. THIS WILL BRING A MIXTURE OF
WINTRY PRECIPITATION TO WESTERN KANSAS. MUCH OF WESTERN KANSAS
WILL REMAIN COLD AND SEE MOSTLY SNOW WITH THIS STORM BUT PORTIONS
OF SOUTH CENTRAL KANSAS WILL SEE A MIX OF FREEZING RAIN AND SLEET
BEFORE IT CHANGES TO ALL SNOW OVERNIGHT. SIGNIFICANT SNOW AND OR ICE
ACCUMULATIONS ARE EXPECTED OVER MUCH OF SOUTHWEST KANSAS TONIGHT
AND SUNDAY MORNING.

KSZ046-064>066-079-211000-
/O.UPG.KDDC.WW.Y.0006.000000T0000Z-100222T0000Z/
/O.NEW.KDDC.WS.W.0003.100221T0320Z-100222T0000Z/
RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS
920 PM CST SAT FEB 20 2010

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* SNOW WILL DEVELOP THIS EVENING...PERHAPS BRIEFLY MIXED WITH
  FREEZING RAIN AND SLEET EARLY ON...AND CONTINUE INTO SUNDAY
  MORNING. SNOW MAY BE HEAVY AT TIMES...ESPECIALLY OVERNIGHT.

* SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED WITH LOCALLY
  HIGHER AMOUNTS. 

* NORTH WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH BY LATE
  SUNDAY MORNING WITH GUSTS UP TO 30 MPH...RESULTING IN AREAS OF
  BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITIES. 

* TRAVEL IS LIKELY TO BE SIGNIFICANTLY IMPACTED AS SNOW WILL
  QUICKLY ACCUMULATE ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

KSZ030-031-043>045-061>063-074>078-080-081-084>090-211000-
/O.CON.KDDC.WW.Y.0006.000000T0000Z-100222T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
HASKELL-GRAY-FORD-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...PRATT...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
920 PM CST SAT FEB 20 2010 /820 PM MST SAT FEB 20 2010/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ SUNDAY. 

* A MIX OF FREEZING RAIN...SNOW...AND SLEET WILL DEVELOP THIS
  EVENING. PRECIPITATION WILL QUICKLY CHANGE OVER TO SNOW AND
  CONTINUE INTO SUNDAY MORNING.

* SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ACROSS PORTIONS
  OF CENTRAL KANSAS BY LATE SUNDAY AFTERNOON...WITH LOCAL AMOUNTS
  OF UP TO 6 INCHES.

* NORTH WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH BY LATE 
  SUNDAY MORNING WITH GUSTS UP TO 30 MPH. THIS COULD RESULT IN 
  POOR TRAVEL CONDITIONS WITH LOW VISIBILITIES POSSIBLE IN AREAS 
  OF BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WRIGHT
2 follow-up statements
182 
WWUS43 KDDC 210826
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
226 AM CST SUN FEB 21 2010

...PERIODS OF SNOW AND SLEET CONTINUES ACROSS CENTRAL AND PARTS
OF SOUTHWEST KANSAS...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE TEXAS PANHANDLE
AND INTO WESTERN OKLAHOMA EARLY TODAY. AHEAD OF THIS SYSTEM A
MIXTURE OF SNOW AND SLEET WILL CONTINUE EARLY THIS MORNING.
SIGNIFICANT SNOW AND OR ICE ACCUMULATIONS ARE EXPECTED OVER PARTS
OF CENTRAL AND SOUTHWEST KANSAS EARLY SUNDAY MORNING.

KSZ043-061>063-074>076-084>086-210930-
/O.CAN.KDDC.WW.Y.0006.000000T0000Z-100222T0000Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET
226 AM CST SUN FEB 21 2010 /126 AM MST SUN FEB 21 2010/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE STEADY SNOW HAD TAPERED OFF ACROSS THE AREA EARLY THIS
MORNING. ALTHOUGH SOME LIGHT SNOW WILL STILL BE POSSIBLE LATER
TODAY...LITTLE OR NO ACCUMULATION IS EXPECTED.

$$

KSZ046-064>066-079-211630-
/O.CON.KDDC.WS.W.0003.000000T0000Z-100222T0000Z/
RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS
226 AM CST SUN FEB 21 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH EARLY SUNDAY
  MORNING. THE SNOW MAY BE MIXED SLEET AT TIMES THROUGH DAYBREAK.

* TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED WITH
  LOCALLY HIGHER AMOUNTS.

* NORTH WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH BY LATE 
  SUNDAY MORNING WITH GUSTS UP TO 30 MPH...RESULTING IN AREAS OF 
  BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITIES. 

* TRAVEL IS LIKELY TO BE SIGNIFICANTLY IMPACTED AS SNOW WILL 
  QUICKLY ACCUMULATE ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

KSZ030-031-044-045-077-078-080-081-087>090-211630-
/O.CON.KDDC.WW.Y.0006.000000T0000Z-100222T0000Z/
TREGO-ELLIS-LANE-NESS-GRAY-FORD-KIOWA-PRATT-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...PRATT...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
226 AM CST SUN FEB 21 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* OCCASIONAL SNOW WILL CONTINUE THROUGH EARLY SUNDAY MORNING. THE
  SNOW MAY BE MIXED SLEET AT TIMES THROUGH DAYBREAK EAST OF
  HIGHWAY 183.

* TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS
  PORTIONS OF CENTRAL KANSAS BY SUNDAY AFTERNOON.

* NORTH WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH BY LATE 
  SUNDAY MORNING WITH GUSTS UP TO 30 MPH. THIS COULD RESULT IN 
  POOR TRAVEL CONDITIONS WITH LOW VISIBILITIES POSSIBLE IN AREAS 
  OF BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

18
642 
WWUS43 KDDC 211129
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
529 AM CST SUN FEB 21 2010

...STEADY SNOW AND SLEET WAS EXITING THE AREA EARLY THIS MORNING...

WIDESPREAD SNOW AND SLEET HAD EXITED THE AREA EARLY THIS MORNING.
ALTHOUGH SOME LIGHT SNOW WILL STILL BE POSSIBLE TODAY...LITTLE IF
ANY ADDITIONAL ACCUMULATION IS EXPECTED.


KSZ046-064>066-079-211230-
/O.CAN.KDDC.WS.W.0003.000000T0000Z-100222T0000Z/
RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS
529 AM CST SUN FEB 21 2010

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER STORM WARNING. 

WIDESPREAD SNOW AND SLEET HAD ENDED ACROSS THE AREA. ALTHOUGH
THERE WILL BE ANOTHER CHANCE FOR SOME VERY LIGHT SNOW LATER THIS
MORNING...ANY SNOW THAT MAY DEVELOP WILL PRODUCE LITTLE IF ANY
ADDITIONAL ACCUMULATION. ROADWAYS HOWEVER WILL REMAIN SLICK AND
HAZARDOUS TODAY DUE TO THE SNOW AND ICE WHICH FELL FROM EARLIER
LAST NIGHT.


$$

KSZ030-031-044-045-077-078-080-081-087>090-211230-
/O.CAN.KDDC.WW.Y.0006.000000T0000Z-100222T0000Z/
TREGO-ELLIS-LANE-NESS-GRAY-FORD-KIOWA-PRATT-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...PRATT...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
529 AM CST SUN FEB 21 2010

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

OCCASIONAL SNOW HAD ENDED ACROSS THE AREA. ALTHOUGH THERE WILL BE
ANOTHER CHANCE FOR SOME VERY LIGHT SNOW LATER THIS MORNING...ANY
SNOW THAT MAY DEVELOP WILL PRODUCE LITTLE IF ANY ADDITIONAL ACCUMULATION.
ROADWAYS HOWEVER WILL REMAIN SLICK AND HAZARDOUS TODAY DUE TO THE
SNOW AND ICE WHICH FELL FROM EARLIER LAST NIGHT.


$$


18

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 3:11 PM CST, 6 hours 9 minutes earlier.

Area forecast discussion, Feb 20, 3:11 PM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
311 PM CST SAT FEB 20 2010

.DISCUSSION...

DAYS 1-2...

WHAT TO MAKE OF THE WINTER WEATHER MESS TONIGHT AND TOMORROW WILL
BE THE MAIN FORECAST CONCERN.

AT 12Z, THE CENTRAL PLAINS SAW WEST-SOUTHWESTERLY FLOW ALOFT
AHEAD OF A LARGE POSITIVELY TILTED TROUGH STRETCHING FROM THE
UPPER MIDWEST TOWARDS SOUTHERN CALIFORNIA. WV LOOP SHOWED THE
SOUTHERN END OF THIS SYSTEM MOVING SLOWLY EASTWARD DURING THE DAY
TODAY. COLD AIR WAS FIRMLY IN PLACE WITH 850MB TEMPS BELOW ZERO
AT THE KS UPPER AIR SITES. A THICK LAYER OF MOISTURE EXTENDING
FROM 700 AND 850MB DOWN TOWARD THE SFC WHERE WE HAVE REMAINED
SOCKED IN WITH LOW STRATUS AND SOME FOG INTO THE EARLY AFTERNOON.
SOME DRIZZLE HAS STARTED IN AT DDC, AND ALTHOUGH TEMPS ARE BELOW
FREEZING, NOT MUCH IS ICING UP YET.

A LOBE FROM THE SOUTHWESTERN TROUGH WILL MOVE OUT INTO THE
PANHANDLES TONIGHT. THE SFC LOW OVER THE SOUTHERN ROCKIES THIS
MORNING WILL DEEPEN OVER EASTERN NM THIS EVENING AND THEN MOVE OUT
INTO TX AND OK OVERNIGHT. THERE WILL BE PLENTY OF UPSLOPE AND
MOISTURE OVER WESTERN KS WITH EAST TO NORTHEASTERLY WINDS ON THE
NORTH SIDE OF THIS LOW. WITH THINK CLOUDS AND SOME PRECIP TONIGHT,
THINK THAT TEMPS WILL BE A FEW DEGREES COLDER THAN THIS AFTERNOON,
BUT NOT A LARGE DIFFERENCE. MODEL SOUNDINGS HAVE TEMPS AROUND P28
VERY CLOSE TO FREEZING. HOWEVER, COMPARING MODEL OUTPUT FOR 18Z
TO THE ACTUAL, THE NAM IS ABOUT 9 DEGREES TOO WARM ALREADY. MODELS
HAVE SOME PRETTY DECENT QPF MOVING INTO OUR SOUTHEASTERN COUNTIES
AROUND 09-12Z SUNDAY AS THE SHORTWAVE KICKS OUT. THERE COULD BE A
MIXTURE OF FREEZING RAIN OR RAIN TOWARDS TOMORROW MORNING IN OUR
SOUTHEAST, WITH SOME SLEET NOT OUT OF THE QUESTION. HPC HAS SOME
ICE ACCUMULATIONS AROUND A TENTH OF AN INCH, AND SREF PRECIP TYPE
PROBABILITIES HAVE SOME PRETTY HIGH VALUES FOR FREEZING RAIN IN
OUR SOUTHEAST. THERE IS LESS OF A CHANCE IN OUR SOUTHWEST, BUT
SOME FREEZING DRIZZLE THIS EVENING IS STILL A POSSIBILITY. PRECIP
TYPE SHOULD STAY AS SNOW IN OUR NORTH, AND WITH THE 700MB
FRONTOGENESIS BEST IN THAT AREA, WILL CONTINUE TO KEEP THE HIGHEST
SNOW ACCUMULATIONS UP THERE. WITH THE POSSIBILITY OF SOME
FZRA/FZDZ ALONG WITH SNOW, WILL EXTEND THE WINTER WEATHER
ADVISORY SOUTH TO THE OKLAHOMA BORDER.

ANY LINGERING FREEZING RAIN OR SLEET SHOULD CHANGE OVER TO ALL
SNOW BY TOMORROW MORNING, AND SNOW SHOULD TAPER OFF BY TOMORROW
AFTERNOON AS THE SHORTWAVE TROUGH MOVES EASTWARD OUT OF THE AREA.
SFC HIGH PRESSURE WILL BUILD DOWN INTO THE PLAINS, WITH NORTH
WINDS PICKING UP INTO THE 15 TO 25 MPH RANGE. COULD SEE SOME
BLOWING AND DRIFTING OF THE SNOW JUST AS ACCUMULATIONS START
WINDING DOWN. THE 12Z NAM WAS PUTTING OUT NEARLY A FOOT DOWN
AROUND COMANCHE COUNTY, BUT WITH PRECIP TYPE NOT ALL BEING SNOW
THINK THIS IS OUT TO LUNCH. THERE COULD BE SOME BANDING IN OUR
NORTHEASTERN COUNTIES THAT COULD PUT US OVER 6 INCHES IN SOME
PLACES. HOWEVER, THIS IS VERY UNCERTAIN, SO WILL LEAVE AN ADVISORY
FOR NOW AND HAVE THE NEXT SHIFT LOOK AT A POSSIBLE UPGRADE.
OVERALL, IT LOOKS LIKE A VERY UNPLEASANT DAY TOMORROW WITH SNOW,
SNOW ON TOP OF ICE IN SOME PLACES, BLOWING SNOW, AND HIGHS NOT
GETTING OUT OF THE 20S AND LOW 30S.

THE MAIN UPPER TROUGH WILL CONTINUE TO DIG INTO THE CENTRAL
ROCKIES SUNDAY NIGHT, WITH SFC HIGH PRESSURE BUILDING IN OVER MUCH
OF THE PLAINS. LOWS WILL BE FAIRLY COLD WITH CLOUDS BEGINNING TO
DECREASE, ALONG WITH LIGHTER WINDS. KEPT READINGS IN THE TEENS.
THE UPPER FLOW WILL START TO SPLIT BY MONDAY, WITH THE NORTHERN
BRANCH SHORTWAVE OVER NEB/KS WHILE THE SOUTHERN BRANCH SHORTWAVE
STAYS AROUND THE FOUR CORNERS REGION. GOING FORECAST HAS SOME LOW
POPS IN OUR SOUTHWEST AHEAD OF THE NEXT SYSTEM, AND SEE LITTLE
REASON TO MAKE BIG CHANGES AT THIS POINT. HIGHS ON MONDAY WILL
CONTINUE TO BE FAIRLY COLD WITH PLENTY OF SNOW AND COLD 850MB
TEMPS.  READINGS WILL AGAIN ONLY BE IN THE UPPER 20S AND LOW 30S.

DAYS 3-7...

AN UPPER LEVEL TROUGH SWINGS ACROSS THE AREA TUESDAY AFTERNOON
BRINGING SOME CLEARING IN THE WAKE. THERE COULD BE A LITTLE BIT OF
LIGHT SNOW EARLY ON TUESDAY IN THE FAR SOUTHWEST CORNER AS THE
SHORTWAVE TROUGH MOVES THROUGH. HIGHS LOOK TO BE IN THE MID TO UPPER
30S WITH NORTH TO NORTHWEST WINDS. COLD ARCTIC HIGH PRESSURE BUILDS
INTO THE CENTRAL PLAINS WITH THE BULK OF THE ARCTIC AIR JUST EAST OF
OUR FA. THEN WEDNESDAY INTO THURSDAY NORTHWEST UPPER LEVEL FLOW SETS
INTO THE PLAINS WITH LOWS IN THE UPPER TEENS TO LOWER 2OS AND HIGHS
IN THE MID TO UPPER 30S WITH SOUTHEAST COOL UPSLOPE WINDS. BY
SATURDAY MORNING AN UPPER LEVEL RIDGE BUILDS INTO THE PLAINS AHEAD
OF THE NEXT STORM SYSTEM. THE GFS THEN BRINGS IN A STORM SYSTEM INTO
EASTERN COLORADO ON SATURDAY AFTERNOON WHILE THE ECMWF HAS THE UPPER
STORM SYSTEM WAY BACK INTO SOUTHERN CALIFORNIA. WITH BOTH SOLUTIONS
THERE SHOULD BE WARMER AIR MOVING IN ON SATURDAY WITH SKIES BECOMING
CLOUDY AND A CHANCE FOR RAIN. ON SUNDAY ALL BETS ARE OFF ON WHAT
SOLUTION TO GO WITH AS THE GFS PAINTS A SNOW STORM WHILE THE ECMWF
IS ALL RAIN.

.AVIATION...

LOOK FOR AREAS OF LIGHT FZDZ INTO THIS EVENING AS SHALLOW EASTERLY
MOIST SURFACE FLOW CONTINUES. LIFR CIGS WILL ALSO LIKELY CONTINUE.
AN UPPER LEVEL STORM SYSTEM AND SHORTWAVE TROUGH WILL MOVE FROM THE
DESERT SOUTHWEST AND INTO SOUTHWEST KANSAS BY SUNDAY MORNING. AS
LIFT INCREASES AHEAD OF THE SHORTWAVE ANY FREEZING DRIZZLE SHOULD
TRANSITION TO SNOW AROUND MIDNIGHT WITH POSSIBLY PERIODS OF MODERATE
TO HEAVY SNOW AROUND 12Z SUNDAY. AS THE UPPER LEVEL WAVE PASSES IN
THE AFTERNOON LOOK FOR ONLY LIGHT SNOW. EAST WINDS WILL BECOME NORTH
TO NORTHEASTERLY AND INCREASE TO 15 TO 22 KTS BY SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  23  27  14  28 /  90  80   0  10
GCK  21  27  14  29 /  80  80   0  10
EHA  21  30  18  30 /  80  40   0  20
LBL  23  29  16  30 /  80  60   0  20
HYS  22  28  14  27 /  90  90  20  10
P28  29  32  18  31 / 100 100  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO
6 PM CST /5 PM MST/ SUNDAY FOR KSZ030-031-043>046-061>066-
074>081-084>090.

&&

FN26/06/06
Hazardous weather outlook, Feb 20, 3:10 PM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
310 PM CST SAT FEB 20 2010

KSZ030-031-043>046-061>066-074>081-084>090-212115-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
310 PM CST SAT FEB 20 2010 /210 PM MST SAT FEB 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM SYSTEM WILL MOVE FROM THE DESERT SOUTHWEST AND INTO
THE PLAINS LATER TONIGHT AND SUNDAY. THIS SYSTEM WILL BRING
WIDESPREAD SNOW TO SOUTHWEST AND SOUTH CENTRAL KANSAS WITH SNOW
AMOUNTS GENERALLY FROM 2 TO 5 INCHES...WITH THE HIGHEST AMOUNTS
FROM SAINT JOHN TO LARNED...LACROSSE...AND HAYS. AREAS OF FREEZING
DRIZZLE WILL BE POSSIBLE AHEAD OF THIS STORM SYSTEM TONIGHT THEN
TRANSITIONING TO MOSTLY SNOW AROUND OR AFTER MIDNIGHT. SOME ICE
ACCUMULATION OF LESS THAN ONE QUARTER OF AN INCH IS POSSIBLE SOUTHEAST
OF A LINE FROM LARNED TO DODGE CITY AND LIBERAL BEFORE TRANSITIONING
TO SNOW ON SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER,
ANY SNOW REPORTS WOULD BE APPRECIATED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

Nearby

Winter Storm Warnings in Kansas, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.